MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device break occurred.A 90% stenosed target lesion was located in the severely tortuous and severely calcified proximal circumflex coronary and diagonal resistant lesion.The physician wired the vessel and attempted to balloon the circumflex.The lesion did not expand.A 1.50mm rotapro was selected for atherectomy.After two passes, the 1.50mm rotapro was removed.The physician wired the diagonal lesion.A 1.25mm rotapro burr was advanced.Atherectomy was performed.A large perforation was noted after using the 1.25mm rotapro burr.The physician tamponade the vessel with a balloon and a stent was deployed to cover the perforation but it was unable to get to area.The physician repositioned the 2.00mm x 12mm emerge balloon.There was difficulty removing the balloon.The balloon pulled apart at the distal to the inner connection.The emerge balloon and guidewire were removed together as one unit from the patient.The guidewire was able to be removed from the emerge once outside the patient.The patient died post.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an emerge mr balloon catheter.A visual examination shows that there were numerous hypotube and shaft kinks.The inflation lumen was separated and stretched at 115.7cm from the strain relief.The total distal length of the separation was 49.2cm from the separation to the tip of the device.There was contrast in the inflation lumen and the balloon.There was blood in the inflation lumen and guidewire lumen.The covered non-boston scientific stent was returned with the device and not in place on the balloon but on the shaft and moveable.There was stent damage to the proximal of the stent.The cover prevented further analysis of the stent.The balloon was loosely folded, and the distal portion of the balloon was prolapsed.There was tip damage to the device.The inflation lumen was stretched and separated, and the balloon was prolapsed indicating there were difficulties in the process of removal.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12459697
Report Number2134265-2021-11521
Device Sequence Number4067396
Product Code LOX
UDI-Device Identifier08714729806080
UDI-Public08714729806080
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0027081921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1